MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180640
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During the analysis of the returned device, it was revealed that the coil delivery wire was kinked due to handling damage.In addition, the main coil was stretched and was prematurely detached.The functioning test could not be performed as the coil was detached.Additional information provided by the customer indicated that continuous flush was not maintained throughout the procedure.Per the dfu, "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil".In the case of this complaint it is probable that the main coil difficulty inserting was noted during the procedure due to insufficient flush during the procedure.Based on the available information and the investigation results, a probable cause of user error will be assigned to the reported main coil difficulty inserting and analysed main coil stretched and main coil prematurely detached/separated inside patient as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.
 
Event or Problem Description
During the analysis of the returned device, it was revealed that the main coil prematurely detached inside patient.No clinical consequences reported to the patient.

Brand Name
TARGET XXL 360 6MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9639322
Report Number3008881809-2020-00023
Device Sequence Number2668347
Product Code HCG
UDI-Device Identifier07613327466409
UDI-Public07613327466409
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberM0036180640
Device Catalogue NumberM0036180640
Device Lot Number21579541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1